Alert archive / Texas / Flash Flood Warnings in 2014

Flash Flood Warning 16, NWS Amarillo, TX

July 14, 2014Potter County, Randall County, Texas

NWS Amarillo, TX issued this flash flood warning at Jul 14, 2014, 7:07 PM CDT for Potter County, Randall County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2014, 7:07 PM CDT (00:07 UTC)
Expired
Jul 14, 2014, 10:00 PM CDT
In force
3 hr
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Flood severity
None

Counties Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 21 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 7:31 PM CDTFLASH FLOOD6 Wsw Amarillo, TXWATER HALFWAY UP THE WHEELS ON CARS
Jul 14, 7:43 PM CDTFLASH FLOOD5 Wsw Amarillo, TXUP TO 1 AND A HALF FEET OF WATER WAS REPORTED ON THE ROAD FROM NEAR I-40 AND BELL STREET TO 45TH AND WESTERN STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2014-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 775 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2014-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
775 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1894 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

292 
WGUS54 KAMA 150007
FFWAMA
TXC375-381-150300-
/O.NEW.KAMA.FF.W.0016.140715T0007Z-140715T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
707 PM CDT MON JUL 14 2014

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS...
  SOUTHERN POTTER COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 1000 PM CDT

* AT 705 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
  AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL ALONG A LINE      
  EXTENDING FROM NEAR AMARILLO TO CANYON. DOPPLER RADAR INDICATES 2
  TO 3 INCHES OF RAIN HAVE FALLEN OVER PARTS OF THE WARNED AREA IN 
  THE PAST 2 HOURS WITH ADDITIONAL HEAVY RAIN EXPECTED. FLASH 
  FLOODING IS LIKELY TO OCCUR. WHILE PRECIPITATION MAY TAPER OFF IN 
  SOME AREAS DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR 
  ANY HIGH WATER TO RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CANYON...             AMARILLO...           UMBARGER...
  LAKE TANGLEWOOD...    BUSHLAND...           TIMBERCREEK CANYON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3534 10216 3532 10163 3511 10163 3494 10184
      3494 10216

$$

NF
2 follow-up statements
577 
WGUS74 KAMA 150149
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
849 PM CDT MON JUL 14 2014

TXC375-381-150300-
/O.CON.KAMA.FF.W.0016.000000T0000Z-140715T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POTTER TX-RANDALL TX-
849 PM CDT MON JUL 14 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN RANDALL AND
SOUTHERN POTTER COUNTIES UNTIL 1000 PM CDT...

* AT 830 PM CDT...THE PUBLIC REPORTED FLASH FLOODING ACROSS THE
  WARNED AREA. 2 TO 3 INCHES OF RAIN HAVE ALREADY FALLEN OVER PARTS  
  OF THE WARNED AREA AND FLOODING IS LIKELY TO CONTINUE. WHILE
  PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE WARNING
  PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CANYON...             AMARILLO...           UMBARGER...
  LAKE TANGLEWOOD...    BUSHLAND...           TIMBERCREEK CANYON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 0.10 TO 0.25 INCHES ARE POSSIBLE IN 
THE WARNED AREA.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3534 10216 3532 10163 3511 10163 3494 10184
      3494 10216

$$

NF
341 
WGUS74 KAMA 150255
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
955 PM CDT MON JUL 14 2014

TXC375-381-150310-
/O.CAN.KAMA.FF.W.0016.000000T0000Z-140715T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POTTER TX-RANDALL TX-
955 PM CDT MON JUL 14 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN RANDALL
AND SOUTHERN POTTER COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CANYON...             AMARILLO...           UMBARGER...
  LAKE TANGLEWOOD...    BUSHLAND...           TIMBERCREEK CANYON...

LAT...LON 3534 10216 3532 10163 3511 10163 3494 10184
      3494 10216

$$

NF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 5:56 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jul 14, 5:56 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
556 PM CDT MON JUL 14 2014

.AVIATION...
FOR THE 00Z TAFS...THUNDERSTORMS ARE MOVING SOUTH ACROSS THE
PANHANDLES THROUGH THE EVENING. HAVE VCTS AT SITES FOR BEST TIMES TO
SEE STORMS WITH TEMPO GROUPS WHEN I THINK STORMS WILL ACTUALLY IMPACT
TERMINALS. AFTER STORMS ROLL THROUGH WINDS DIE DOWN BEFORE THEY SWING
AROUND TO OUT OF THE EAST/SOUTHEAST TOMORROW. AMENDMENTS MAY BE
NEEDED TO HELP NAIL DOWN TIME OF STORMS IMPACTING TAF SITES THROUGH
THE EVENING.

MOULTON

&&

.PREV DISCUSSION... /ISSUED 307 PM CDT MON JUL 14 2014/

DISCUSSION...

TODAY AND TONIGHT...
AN OUTFLOW BOUNDARY IS KICKING OFF STORMS MOSTLY JUST SOUTH OF
RANDALL/ARMSTRONG COUNTIES THIS AFTERNOON IN AN AREA OF ROUGHLY
1500-2000 J/KG MLCAPE. SOME OF THE STORMS MAY SPREAD INTO AREAS LIKE
HEREFORD, BOOTLEG, OR CANYON BUT THE BULK OF THIS AFTERNOON PULSE
ACTIVITY WILL STAY SOUTH AND WEST OF AMARILLO. ANOTHER AREA OF
CONVECTION HAS FIRED IN ERN CO/WRN KS AND IT WILL MOVE S AND E INTO
THE PANHANDLES THIS EVENING. THIS ROUND COULD MOVE THROUGH THE
WESTERN HALF OF THE AREA OVERNIGHT TONIGHT AND HAVE TRENDED BETTER
PRECIP CHANCES THAT DIRECTION FOR THE OVERNIGHT PERIOD.

THREATS-WISE...HEAVY RAIN IS STILL THE BIGGEST THREAT WITH PWATS IN
EXCESS OF 1.5 INCHES AT TIMES, DEEP WARM CLOUD LAYERS, AND GENERALLY
SLOW STORM MOTIONS. HAVE NOT ISSUED A FLASH FLOOD WATCH DUE TO
MOSTLY DRY ANTECEDENT GROUND CONDITIONS AND ISOLATED NATURE OF
EXPECTED HIGHER RAINFALL TOTALS. SUFFICIENT SHEAR EXISTS FOR
ORGANIZED CONVECTION IN THE NRN HALF OF THE AREA THIS EVENING AND
SEVERE CELLS WITH GOLF BALL SIZE HAIL ALREADY REPORTED IN KS ARE
EVIDENCE OF THIS. FCST MLCAPE VALUES OF UPWARDS OF 2000 J/KG WILL
SUPPORT ISOLATED SVR CONVECTION WITH LARGE HAIL AND STRONG GUSTY
WINDS THE MAIN THREATS.

SIMPSON

TOMORROW AND BEYOND...
LOOKS LIKE THE SECONDARY FRONT WILL BE ABLE TO MAKE ITS FINAL PUSH
THROUGH THE AREA AND BRING BELOW NORMAL TEMPERATURES THROUGH THE
REMAINDER OF THE WORK WEEK. ANOTHER ROUND OF STORMS LOOK TO INVADE
THE PANHANDLES FROM THE NORTH, BUT THIS TIME THINK BEST CHANCES WILL
HOLD OFF TILL SUNSET OR LATER. THINK STORMS SHOULD CONGEAL IN
COLORADO/KANSAS AND MOVE THROUGH AT LEAST THE WESTERN PORTIONS OF
THE PANHANDLES OVERNIGHT. AGAIN THINK THE GREATEST THREAT COULD BE
HEAVY RAIN, ESPECIALLY OVER AREAS THAT ALREADY GOT RAIN LAST NIGHT
AND PLACES THAT GET MORE RAIN TONIGHT.

ANOTHER SHORTWAVE WILL MOVE ACROSS NORTHEAST OF THE AREA AND
CONTINUE THE RAIN CHANCES INTO WEDNESDAY AND WEDNESDAY NIGHT. THINK
BEST CHANCES FOR RAIN WILL BE ON ANY REMNANT BOUNDARIES LEFT IN THE
AREA, WHICH PROBABLY WONT TAKE SHAPE UNTIL THE AT LEAST 24 HOURS
BEFORE WEDNESDAY EVENING. THINK STORMS COULD BE STRONG TO SEVERE
ACROSS PARTS OF THE AREA THIS DAY AS WINDS AT THE SURFACE SHOULD BE
OUT OF THE EAST/SOUTHEAST AND NORTHWEST FLOW ALOFT LEADS TO DECENT
DIRECTIONAL SHEAR. THIS ALONG WITH MODERATE CAPE COULD LEAD TO
ORGANIZED STORMS NEAR THE BOUNDARY. WHILE AT THE MOMENT IT LOOKS
LIKE THE BOUNDARY AND ASSOCIATED STRONG STORMS SHOULD STAY SOUTH OF
US THINGS DEFINITELY COULD CHANGE OVER THE NEXT 24-48 HOURS, SO WE
WILL DEFINITELY HAVE TO KEEP AN EYE ON THIS AS IT IT EVOLVES.

WE WILL SLOWLY DRY OUT STARTING THURSDAY MORNING AS THE BULK OF THE
PRECIPITATION MOVES TO OUR SOUTHEAST AND SOME RIDGING BUILDS IN.
LOOKS LIKE ANOTHER SMALL KICKER OF A SHORTWAVE MIGHT MOVE ACROSS AND
BRING PRECIP NORTHEAST OF THE AREA. AT THE SAME TIME LOOKS LIKE WE WILL
NEAR NORMAL TO ABOVE NORMAL TEMPS AT THE END OF THE PERIOD.

MOULTON

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

19/19
Hazardous weather outlook, Jul 14, 3:19 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
319 PM CDT MON JUL 14 2014

OKZ001>003-TXZ001>020-150900-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
319 PM CDT MON JUL 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE NORTHERN TEXAS
PANHANDLE AND OKLAHOMA PANHANDLES THROUGH TONIGHT. WIND GUSTS UP TO
70 MPH AND HAIL UP THE SIZE OF PING PONG BALLS WILL BE POSSIBLE WITH
THE STRONGEST STORMS ALONG WITH HEAVY RAINFALL THAT MAY CAUSE
LOCALIZED FLASH FLOODING.

SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE CENTRAL AND
SOUTHERN TEXAS PANHANDLES THROUGH TONIGHT. WIND GUSTS UP TO 55 MPH
AND HEAVY RAINFALL ARE POSSIBLE WITH THE STRONGEST OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE OFF AND ON TUESDAY THROUGH FRIDAY
NIGHT WITH THE BEST CHANCES FOR STORMS BEING TUESDAY EVENING AND
NIGHT AND WEDNESDAY NIGHT. WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED AT THIS TIME...BUT WIND GUSTS OF UP TO 55 MPH ALONG WITH
VERY HEAVY RAINFALL AND FLASH FLOODING WILL BE THE MAIN HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 14, 5:08 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
508 PM CDT MON JUL 14 2014

TXZ006-007-011-012-142300-
HARTLEY TX-MOORE TX-OLDHAM TX-POTTER TX-
508 PM CDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN POTTER...EASTERN
OLDHAM...SOUTHWESTERN MOORE AND SOUTHEASTERN HARTLEY COUNTIES UNTIL
600 PM CDT...

AT 508 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
CHANNING TO 14 MILES SOUTHWEST OF CHANNING...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  VALLEY DE ORO...      BOYS RANCH...         MASTERSON...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 41 AND 44.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3555 10163 3520 10234 3554 10273 3574 10211
TIME...MOT...LOC 2208Z 285DEG 10KT 3565 10218 3556 10251

CLK
Local storm report, Jul 14, 5:13 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
513 PM CDT MON JUL 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     TSTM WND GST     3 SW DALHART            36.03N 102.55W
07/14/2014  M58 MPH          HARTLEY            TX   ASOS

&&

EVENT NUMBER AMA1400587

ABM
Special weather statement, Jul 14, 5:17 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
517 PM CDT MON JUL 14 2014

TXZ001-006-142300-
DALLAM TX-HARTLEY TX-
517 PM CDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARTLEY AND
SOUTHWESTERN DALLAM COUNTIES UNTIL 600 PM CDT...

AT 516 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF WARE...OR 19 MILES WEST OF
DALHART...MOVING SOUTH AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHWESTERN HARTLEY AND SOUTHWESTERN DALLAM
  COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3630 10305 3633 10274 3579 10270 3583 10305
TIME...MOT...LOC 2217Z 346DEG 10KT 3612 10284

CLK
Local storm report, Jul 14, 5:19 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
519 PM CDT MON JUL 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     3 SW DALHART            36.03N 102.55W
07/14/2014  M58 MPH          HARTLEY            TX   ASOS

&&

EVENT NUMBER AMA1400588

ABM
Special weather statement, Jul 14, 6:05 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
605 PM CDT MON JUL 14 2014

TXZ012-013-016>018-142345-
ARMSTRONG TX-CARSON TX-DEAF SMITH TX-POTTER TX-RANDALL TX-
605 PM CDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN ARMSTRONG...
SOUTHWESTERN CARSON...NORTHERN RANDALL...SOUTHEASTERN POTTER AND
EXTREME EASTERN DEAF SMITH COUNTIES UNTIL 645 PM CDT...

AT 600 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTH OF CANYON...MOVING NORTHEAST AT 30
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  CANYON...             AMARILLO...           UMBARGER...
  LAKE TANGLEWOOD...    TIMBERCREEK CANYON...

THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 104 AND 123.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 59 AND 83.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3545 10189 3524 10156 3487 10193 3499 10218
TIME...MOT...LOC 2305Z 206DEG 25KT 3512 10195

CLK
Special weather statement, Jul 14, 6:47 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
647 PM CDT MON JUL 14 2014

TXZ011>014-016>019-150030-
ARMSTRONG TX-CARSON TX-DEAF SMITH TX-DONLEY TX-GRAY TX-OLDHAM
TX-POTTER TX-RANDALL TX-
647 PM CDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR ARMSTRONG...SOUTHERN CARSON...
RANDALL...SOUTHERN POTTER...SOUTHERN OLDHAM...EXTREME SOUTHWESTERN
GRAY...WESTERN DONLEY AND DEAF SMITH COUNTIES UNTIL 730 PM CDT...

AT 646 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
SIMMS TO 4 MILES WEST OF CANYON TO 7 MILES NORTHWEST OF HOWARDWICK...
MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  HEREFORD...           CLARENDON...          CLAUDE...
  CANYON...             AMARILLO...           VEGA...
  SIMMS...              DAWN...               LELIA LAKE...
  HOWARDWICK...         GREENBELT LAKE...     WAYSIDE...
  WASHBURN...           GOODNIGHT...          UMBARGER...
  PALO DURO CANYON...   LAKE TANGLEWOOD...    BUFFALO LAKE...

THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 91 AND 123.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 6 AND 120.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3474 10256 3530 10305 3518 10093 3475 10068
TIME...MOT...LOC 2347Z 329DEG 34KT 3508 10274 3499 10199
          3507 10102

CLK

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 7:37 PM CDTSpecial Weather StatementAMAArmstrong, Deaf Smith, Donley, Potter, Randall38 min
Jul 14, 7:54 PM CDTAreal Flood AdvisoryAMAArmstrong, Randall3 hr
Jul 14, 8:52 PM CDTSpecial Weather StatementAMACollingsworth, Wheeler68 min

Nearby

Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.